• does any one have headaches everyday with chemo

    Asked by four321 on Wednesday, November 9, 2011

    does any one have headaches everyday with chemo

    10 Answers from the Community

    10 answers
    • mspinkladybug's Avatar

      it depneds on what chemo u r on but for me the taxoterre caused head achs for me

      almost 5 years ago
    • grams2jc's Avatar

      Same with me. I had a lot of headaches, not daily but nearly so. Yes, I took Tylenol, no I didn't clear it with my onc. Probably should have. 6 months post chemo I rarely have a heachache.

      almost 5 years ago
    • leepenn's Avatar

      I did for like the first month, and then they let off. I was so relieved! I rarely had headaches before chemo... I don't know what chemo you are on - I started with taxol for 12 weeks with carboplatin every third cycle and a parp inhibitor daily. I'm 10 cycles into that. After about 4 or 5 cycles, the headaches backed off.... and now I don't have them at all.

      I'm hoping that the switch to the AC step won't bring them back!

      Good luck!

      almost 5 years ago
    • Pangea422's Avatar

      my mom has colon cancer and the oxalaplatin she's on gives her these really strong, sharp headaches everyday after treatment for about 5 days. they subside after each day. she's in her 3rd cycle of treatment and she says that it's not as painful and strong as the first time it happened when she started treatment, but it's still there. by the 5th day or so, they're pretty much gone, but start all over again when she goes in for the chemo. she was told to take tylenol for it, but that does nothing for her. hopefully it will get better for you. if anything, like what my mom says, it's just knowing to expect them that probably makes them easier to tolerate, as opposed to when they first took place and she didn't know what to expect.

      almost 5 years ago
    • copland16's Avatar

      I had headaches during my Adriomycian and Cytoxin chemo. There were 2 reasons for me: 1. side effects of my anti-nausea medication was headaches and 2. be careful of dehydration which can cause headaches. I drank a lot of water and that seemed to help. I also took anti-nausea and 2 tylenol and then napped and that seemed to help significantly.

      almost 5 years ago
    • Bonjean184's Avatar

      GooD advice on the water. I have had sinus headaches and sinus infections since I started avastin about a year ago. No more oxalyplatin for me, but the first few treatments of the irenetecan (?) gave me really bad headaches. Tylenol usually works for me.

      almost 5 years ago
    • Suzi's Avatar

      I initially had daily headaches with the taxotere, carboplatin, Herceptin regimen that I am on, but now this has lessened (just had my 4th treatment on Thursday). Drink lots of fluids (Popsicles, etc. help...water tastes awful to me right now!)

      almost 5 years ago
    • nancyjac's Avatar

      I did at first, but finally figured it out it wasn't from the chemo, it was from not eating often enough. For about a week after each chemo treatment, everything tastes bad to me and I just have no appetite. So during that week I have to eat by the clock whether I want to or not. Headaches stopped as soon as I started doing that.

      almost 5 years ago
    • Barb's Avatar

      I started to develop a headache on the third day of my chemo. By the time I finished two days later, it was no longer a headache but serious neck and head pain. I immediately called the doc who asked if I had and pain meds. left over from my surgery. Fortunately, I had vicodin. She told me to take them as prescribed. I did and the relief was astounding! It only took two pills and the head pain was gone completely and has not returned (it's been one week today). My point is, there is usually pain medication that will help, so don't hesitate to call your doc.
      Hope this helps you. Best of luck.

      almost 5 years ago
    • LMUmom's Avatar

      I get severe headaches as well immediately following the Adriomycian part of my chemo. Once the Cytoxin is started my head is pounding. As someone who suffers migraines anyway I tried EVERYTHING to get rid of them (they last about a week -10 days- but since I am on dose dense chemo it may as well be everyday. I learned a small trick one of my nurses told me about. Take a Benedryl or Reactine if you are driving yourself). One or both of the AC chemo can cause significant sinus pressure causing severe headaches and pain killers will not touch it, an anti-histamine will. Also with benedryl, unless you take them all at once, you will not overdose on them, you will simply fall asleep, so that can be a benefit too if the headaches are causing insomnia
      Good luck

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.